when to use epi pen?!

Author:
Updated:
Original:

Hi everyone -

my 3yo is PA and attending preschool. At what point should an epi pen be administered? Are there tell-tale signs of a true anaphylactic reaction? He's only had one reaction so I don't have much to go on other than...stomach cramps, hives, runny nose, sneezing. We took him to the hospital and they gave him an epi shot...eventhough his breathing wasn't affected. So at what point should the teachers be grabbing that pen?? stomach cramps? hives? runny nose? Also, the ER docs told me that his next reaction would most likely be more severe...if that's the case then I'm not even sure he'd have the same reaction signs as before...so how do you know to admin epi pen then?

On Sep 13, 2002

If you go to FAAN's website [url="http://www.foodallergy.org"]www.foodallergy.org[/url] they have a Food Allergy Action Plan you can download. I did this and took it to my son's allergist and had him fill it out in case my son were to start preschool this year. It gives instructions on what meds to give for minor and major reactions. Then you keep it at the school.

You may also want to do a search on the Main Discussion Board of "when to use epipen". I think there are a lot of posts on that topic. Then you could reply to one of those existing posts and ask any questions you have. You question may be better noticed on that forum.

How is it going for your son so far? Is his classroom peanut-free?

Related